MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ GROUP A SELECTIVE STREP AGAR W/5% SHEEP BLOOD (SSA¿); CULTURE MEDIA, SELECTIVE AND DIFFERENTIAL

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ GROUP A SELECTIVE STREP AGAR W/5% SHEEP BLOOD (SSA¿); CULTURE MEDIA, SELECTIVE AND DIFFERENTIAL
Catalog Number 221780
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that before use of bd bbl¿ group a selective strep agar w/5% sheep blood (ssa¿) biological contamination was found.This is a report of 1 occurrence.As the issue was discovered before use there were no results to report.The following information was provided by the initial reporter: contamination is reported with lot #2054985 - 221780.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6 investigation summary: during manufacturing of material 221780, media is formulated and sent through a high temperature short time sterilizer to remove bioburden.The petri dishes are subjected to uv radiation to decrease bioburden.The petri dishes are filled in a positive pressure hepa filtered environment.The filled plates are cooled and immediately wrapped into sleeves to decrease the introduction of microbes.Sleeves are then packaged into cartons and then transferred to a refrigerated truck (2 to 8 degrees c) for shipment to the distributor.Bd distributors are provided with the storage guidelines for the shipping and handling of bd media of 2 to 8 degrees c in a dark place.The batch history record review for batch 2054985 was satisfactory and no quality notifications were generated during manufacturing and inspection.The release testing that is performed on this product does include physical attribute and bioburden testing.A sample of plates are incubated at 25 degrees c and at 35 degrees c for approximately 72 hours.All physical attribute and bioburden testing performed on this batch was satisfactory per bd internal procedures.Affected product does not have any sterility claims; the product is.Tested for bioburden prior to release to ensure that it conforms to product specifications.However, this does not ensure that the end-user will not receive a contaminated plate.The complaint history was reviewed, and no other complaints have been taken on batch 2054985.No retention samples for this batch were available for investigation.Two photos were received.Photo 1 shows a plate with larger black growth with white corona; no id visible on side of plate shown.Photo 2 shows id 2054985 timestamp 0231 with growth showing on other side of plate.No return samples were received for investigation of this complaint.This complaint can be confirmed.No complaint trends for this defect have been identified for this product; no actions are indicated at this time.Bd will continue to trend complaints for contamination.

Brand Name
BD BBL¿ GROUP A SELECTIVE STREP AGAR W/5% SHEEP BLOOD (SSA¿)
Common Device Name
CULTURE MEDIA, SELECTIVE AND DIFFERENTIAL
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14415384
Report Number1119779-2022-00705
Device Sequence Number5499986
Product Code JSI
UDI-Device Identifier00382902217800
UDI-Public382902217800
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K840294
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/05/2022
Device Catalogue Number221780
Device Lot Number2054985
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2022
Supplement Date Received by Manufacturer09/01/2022
Initial Report FDA Received Date05/17/2022
Supplement Report FDA Received Date09/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown